|Skin on Lips
Jul 8, 2007
I have been HIV+ since 2003 and have been on the same medicines ever since. In April of this year I got my first tattoo on my ankle. Within a few minutes my lower lip began to itch, swell, and eventually darkened and peeled. Since April 2007 this has happened two more times! (Always on my lower lip) It always starts as uncontrollable itching, then burning, then darkening, and finally the skin peels. I have researched many things and it seems that it may be an allergic reaction. What could this be? It has left a permanent dark mark on my lower lip!!!
| Response from Dr. Henry
The time link to the tattoo would seem to implicate a dye allergy or something along that line. A number of other conditions can cause a mucositis such Behcets syndrome so a good medical evaluation looking for other causes or conditions would seem reasonable. Some HIV meds (like nevirapine) can cause disorders of the mucous membranes. Herpes simplex (cold sores) commonly involves the lips and results in recurrent odd symptoms and a sore with pealing (sometimes with color changes). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.